Either for sleeping or depression?
Hello Thor. Just to add to what Laurie already mentioned. This is my own point of view. As an antidepressant its not very effective, and is not perscribed for it to any degree anymore. More often than not when it is perscribed is is done so off label as a sleeping aid. Regards, pledge
I was taking 100-200 mg. of trazodone at bedtime for sleep and it worked for a number of years. It can also act as an anti-depressant. I started out at 100 mg. After awhile, that didn't work. So, it was raised to 150 mg. Then, that didn't work either. I was put on the maximum dose of 200 mg. It worked, however I experienced a "trazodone hang-over" the next day. What I'm saying is that the higher the dose, the greater the likelihood you will experience side effects. So, I was taken off the trazodone and I had to have something else for insomnia.
I took 6 100mg tablets and now I'm really messed up! I was in the er, the doctor came in said your fine, they let me out and I went home. I was pretty wobbly on my feet, uncoordinated, but not so much so that they thought I needed more attention, more importantly, I felt like I was in my right mind, or near enough. Anyway, when I get home, I lit a cig, and that was it for me. I probably have brain damage or something, mentally challenged, ugh, I cant concentrate, trouble making decisions. Its bad, point is never take more than the prescribed dosage of anything.
I was told that the maximum dose is 300mg (uk). I have been on this dose for over 3 yrs now and I find that it works really well with my depression and tendencies, previously I was on ssri's which seemed to mess me up more than help me, trazodone keeps me fairly balanced and alive. The sleeping side of the drug helps but I have nights where I am awake through it which leads to a groggy few days afterwards.
I realise this question was asked years ago (possibly around the time I was prescribed) but as the Tesco advert says "every little helps"... Also tonight's a night I can't sleep.
I have been taking trazodone for about 9 years. I started out at 50mg for insomnia brought on from bipolar disorder and depression. I took it with Prozac. But after a few years it was increased to 100, then 150, and finally 200mg. I take it on top of 150mg of Seroquel and .5 mg of Xanax. Needless to say, I was still having sleep issues up until the Seroquel was up ed to 150 and the Xanax was added. Personally, to me the 200mg is high.
When I was taking it, which was many years ago, I was taking 600mg at bedtime. I had to be in bed when I actually took it too. I never took it for its antidepressant properties, just for sleep. That effect eventually wore off so I quit taking it for that too. The suggestion of Melatonin might be a good option for you. I take it with 4mg of Valium and I sleep like a baby. I've had sleep issues for years. Melatonin is also OTC. Hope you find something that works for you. I've been in your shoes and I know how frustrating it is. Be well and God bless.
- Trazodone Information for Consumers
- Trazodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Trazodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Apr 2013 • 13 answers
Posted 15 Jan 2015 • 3 answers
Posted 7 Sep 2015 • 11 answers
Posted 2 Oct 2016 • 1 answer
Posted 2 days 18 hours ago • 1 answer